Alert archive / Utah / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 27, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 30, 2004, 2:48 PM MDT for Emery County, Utah. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2004, 2:48 PM MDT (20:48 UTC)
- Expired
- Jun 30, 2004, 3:15 PM MDT
- In force
- 27 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Emery County, UT
The radar
The Grand Junction radar (KGJX), 221 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.8 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1545 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
211 WUUS55 KSLC 302048 SVRSLC UTC015-302115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 246 PM MDT WED JUN 30 2004 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL EMERY COUNTY IN UTAH * UNTIL 315 PM MDT * AT 237 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CENTRAL EMERY COUNTY...OR ABOUT 33 MILES WEST OF GREEN RIVER...MOVING NORTH AT 5 MPH. DOPPLER RADAR INDICATES A SLOW MOVING THUNDERSTORM OVER I-70 33 MILES WEST OF GREEN RIVER. THIS STORM MAY CONTAIN LARGE HAIL AND VERY HEAVY RAINFALL. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 3901 11085 3882 11086 3880 11063 3901 11063 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 10:20 AM MDT, 4 hours 28 minutes earlier.
Area forecast discussion, Jun 30, 10:20 AM MDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1020 AM MDT WED JUN 30 2004 .SYNOPSIS...SOUTHWEST FLOW WILL BRING DRYING FROM THE SOUTHWEST TO THE FORECAST AREA TODAY THROUGH THURSDAY. A WEAK UPPER LEVEL DISTURBANCE WILL APPROACH THE AREA FRIDAY. && .DISCUSSION...GOES PRECIPITABLE WATER IMAGERY CONTINUES TO SHOW DRYING UNDER WAY FROM THE SOUTHWEST THIS MORNING WITH MOISTURE REMAINING GENERALLY NORTHEAST OF ABOUT A PAGE TO MILFORD LINE. SOME CONCERN THAT UPPER CIRCULATION OVER SRN CA WILL SPREAD MOISTURE INTO THE SOUTHWEST AT HIGHER LEVELS THIS AFTERNOON AND WITH DEEP MIXING...THIS COULD KICK OFF ISOLATED HIGH BASED CONVECTION. WILL LET CURRENT DRY FORECAST RIDE FOR NOW BUT WILL MONITOR FOR POSSIBLE UPDATES. THIS FEATURE RIDES NORTH TO OUR WEST TONIGHT BUT A LOBE EXTENDING EASTWARD FROM IT COULD KEEP ISOLATED CONVECTION ACTIVE OVER THE NORTH THROUGH THE NIGHT. THURSDAY SHOULD BE THE DRIEST DAY BUT STILL ISOLATED CONVECTION WILL PROBABLY DEVELOP OVER THE HIGHER TERRAIN CENTRAL AND NORTH. FRIDAY THE PACIFIC UPPER TROF STARTS TO EDGE EASTWARD AND MOISTURE STARTS TO INCREASE AGAIN FROM THE WEST. LATEST GFS STILL OPENS THIS TROF UP AND SLIDES IT ACROSS UT OVER THE WEEKEND WITH ADEQUATE MOISTURE FOR SCATTERED CONVECTION. NO UPDATES PLANNED AT THIS TIME. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. ID...NONE. && WILENSKY
Nearby
Severe Thunderstorm Warnings in Utah, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.